Alert archive / Alabama / Tornado Warnings in 1999
Tornado Warning 12, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at May 6, 1999, 12:55 PM CDT for Henry County, Alabama. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 1999, 12:55 PM CDT (17:55 UTC)
- Expired
- May 6, 1999, 1:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties
County Henry County, AL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTLH 061800 COR TORTLH ALC067-061825- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 155 PM EDT THU MAY 6 1999 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * TORNADO WARNING FOR... NORTHERN HENRY COUNTY IN SOUTHEASTERN ALABAMA * UNTIL 125 PM CDT (225 PM EDT) * AT 1253 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A TORNADO 9 MILES NORTHWEST OF ABBEVILLE... MOVING NORTHEAST AT 35 MPH. EDWIN IS IN THE PATH OF THIS STORM. THIS IS A DANGEROUS SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO...MOVE TO A SHELTER BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at May 6, 9:30 AM CDT, 3 hours 25 minutes earlier.
Area forecast discussion, May 6, 9:30 AM CDT, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 1030 AM EDT THU MAY 6 1999 00 UTC ETA/AVN RUN NAILED THE 12 UTC FORECAST WITH FRONTAL LOCATION/PRECIP/PRESSURE/MOISTURE FIELDS. NGM WAS A LITTLE QUICK AND STRONG WITH ITS FRONT. 12 UTC SFC ANALYSIS SHOWS N-S ORIENTED FRONT FROM NEW TO MEM...WITH A MOISTURE BOUNDARY/CONVERGENCE ZONE JUST AHEAD OF THE SQUALL LINE FROM MOB TO ATL. SQUALL LINE IS MOVING VERY LITTLE...BUT BEGINNING TO SEE CONVECTION FIRE UP AHEAD OF IT AROUND PNS. EXPECT THIS TREND TO CONTINUE AS STORMS FIRE UP ALONG MESOSCALE BOUNDARY MENTIONED ABOVE. LOW-LEVEL SC ACROSS AREA NOW SHOULD DISSIPATE AS DRY MID LEVEL AIR MIXES DOWN. CAP AT 800MB SHOULD PREVENT DEEP CONVECTION UNTIL SQUALL LINE ARRIVES LATE THIS AFTERNOON. ETA CAPES ARE FORECAST TO BE AROUND 2500 J/KG WITH WETBULB ZERO VALUES EXPECTED AROUND 10500 FT. WIND SHEAR IS NOT THERE...BUT WILL BE DEVIANT STORM MOTIONS. CURRENT ZONES/CWF LOOK OKAY...BUT MAY UPDATE BIG BEND ZONES TO STRESS LATE AFTERNOON THINKING. FOURNIER
Nearby
Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.